Have been studying abroad for a month and I am still extremely homesick

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

studyingabroad
New Member


Date Joined Sep 2011
Total Posts : 2
   Posted 9/25/2011 9:16 AM (GMT -6)   
Hello all,
 
Thanks in advance for those who have replied to my previous post about studying abroad. I have been here a month already and I just returned from a week off. I went to Spain and France and while the places themselves were lovely, my experience was horrible. I went in a group of 8, which split up to two groups by the second day, which then split up to three groups. I do not like drama and now I'm afriad of what the next 12 weeks are going to bring. I found out that half of the people I went with did not want me there as they did not want my to "bring down the group" with my homesickness. I hardly speak of how homesick I am; I assume they meant my attitude was showing how homesick I am. Not only was it painful to hear this after 2 days into the 9 days I was stuck with this group, but the only person I considered my friend was the one who told me this. I don't understand why she would tell me, especially after I had an emotional breakdown in front of her a day earlier about how sad I felt. I begin my 10 week semester of core classes tomorrow and am planning to stay until the end. I just need some words of encouragement as I feel that I am alone in Rome right now. The pain I feel from being homesick and knowing how my "friends" feel about me is too much for me right now. I really don't know what to say to myself; I've been trying to keep my head up and be positive but that's just not working right now. Any words are welcome.

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 9/25/2011 9:32 AM (GMT -6)   
Hello, Studying Abroad, and welcome back to the Depression Forum,

You have been out of the local area for a visit to Spain and France, so the effort has been successful in one sense. Secondly, you've made up your mind to stay with the course until the 10 weeks are over and that's going to mean that you get your degree! That's a lifetime plus!

I wish that you would consider seeing a doctor and ask for some medical help.  Even if you went by the university's clinic you will find that others have the same problem you do.  They will know  which medication will be helpful for you to take for another week or so.
 
You're going to be fine. Everyone here will help support you through each day if you need it, so keep in touch with us and consider us home folks.  You'll look back on this as one of the great experiences of your life. We just need to help you get home off your mind, and you can do that.
 
Take care of all your physical needs; You already sound much more at ease than when you first posted. Getting to know some of your fellow students might help, too.
 
If there's a boyfriend back in the states who's making the problem more severe, ask him to lighten up a bit and talk more about what's
happening at school rather than the personal feelings of sadness.  Let
him know you need lifting up a little.

I'm watching you and also prayerful for your peace.

It's Genetic

Post Edited (It's Genetic) : 9/25/2011 9:50:03 AM (GMT-6)


theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 9/26/2011 3:04 AM (GMT -6)   
it's genetic has given you wonderful advice and wisdom. i just wish to say that i wish you all the best and know that we care, jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 9/26/2011 9:01 PM (GMT -6)   
I don't know what your "friend" said to you but perhaps it was a very clumsy attempt to try to get you to snap out of it and enjoy yourself more. People often have to best of intentions but their application of those intentions leave much to be desired. Regardless though it might be best to try to assume this person's intentions were good.

Now that you are going to be getting into some heavy duty studies things should look up as you will have less time to think about other things. Just keep busy and before you know it the semester will be over.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 8:52 AM (GMT -6)
There are a total of 3,005,659 posts in 329,248 threads.
View Active Threads


Who's Online
This forum has 161794 registered members. Please welcome our newest member, jangyi00.
263 Guest(s), 7 Registered Member(s) are currently online.  Details
JoHnGaMeR90, MG0351, Darla, CatLady18, RunJerRun, Lanie G